Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica

My doctor started me on Lyrica 75 mg today. I have a herniated disc and spinal stenosis. I had fusion surgery. 5 years ago an the numbness is back. I have had two epidurals in the last forty days that have not worked. Has anyone tried this? He also put me on oxycodone. Thanks for any help.
advertisement

Comments

  • I haven't been on Lyrica (pregablin) but I was on Neurontin (gabapentin) for quite a while. They're the same class of drug, but pregablin is newer and more effective. I had great success on the neurontin, but eventually started to have some issues with it. Both have been effectively used to treat neuropathic pain, so definitely give it a good chance to work. I started off with a relatively low dose of neurontin and went all the way up to 1500mg at one time, so I believe there is room for the doctor to raise the dosage if the 75 are not effective for you. Sometimes finding what works against the pain is as much art as it is science due to the way in which each person has a different reaction to medications.
  • I use Lyrica and like certified have also used the Neurontin made it to 2,400 a day on the one and developed some serious side effects. Switched off to cymbalta and was doing better, but came up with some kidney issues so it was stopped. Now onto the lyrica, started on the smaller dose and for myself, had no side effects whatsoever. However, if you have not been taking medications you might find some of the side effects which usually work there way out in a week to two. You doctor does have some room to work with the medication as now I am up to 300 a day. Give the medication a chance and hopefully you will see some of the neuropathic pain let up. Good luck and keep us posted on how it works for you.
  • Thanks for the responses. I will keep in touch.
  • Have you tried it yet and if so, is it working? It is the only nerve medication I haven't tried and I have some doctor's samples.
  • recently started to use Lyrica again. I did use it for a couple of months two years ago, but had a lot of swelling and weight gain (about 20 pounds...yikes...in a month) Luckily when I stopped using it, the weight came off.
    This time around (two weeks in) I have not had that side effect. The first two days I felt a bit lightheaded, dizzy, but that passed after a couple of days.
    I have seen a bit of a reduction in my pain going down buttocks and thigh...foot still numb.
    Hope it is helpful for you.
    >:D< >:-D< : Karen
    L3-S1 herniation and bulges, stenosis, mod facet,ddd,impinged nerves,coccydinia
    discectomy/lami July 2011-unsuccessful
    adr L5-S1 Feb 2012
  • It not has done much yet. I have only been on it for 3 days. I take one at bedtime for a week and then 2 a day. I keep hoping.
  • thenadetthenade Posts: 137
    edited 06/23/2012 - 4:55 PM
    Well I hope it starts to work for you and the side effects are minimal. Have you had any?? I keep putting off trying it cause I had such a difficult time with gabapentin and couldn't get past 900 mg daily dose. Keep us posted.
  • I have been on it for five days and today I feel the best I have felt in months. I have had a few side effects like a upset stomach and a little bit wobbly but that seems to have past. I am still taking one at bedtime but I start taking one at night and one during the day. I will post about how I do when I start taking another pill each day
  • I took one Lyrica pill and the side effects were horrid!! My vision blurred, my speech slured and I could not get up from the chair I was sitting in!! My vision has not improved much and I still have balance issues.I know a few others have reported permanent eye damage because of taking Lyrica. I also know a lot of people have good results from taking it.
    I have problems with most medicatuons, not just with Lyrica.
    Hope it works for you.
    Patsy W
  • So glad you are getting some relief. Thanks so much for posting.
  • Just wondering if you have been able to tolerate the increased dosage of Lyrica and how you were doing?
  • I am now taking 75mg at night and so 75mg mid morning. I seem to be doing ok as far as side effects and the pain while it is pretty constant it is not as severe. I started pt Tuesday so I will see how that goes. Thanks for asking
  • I was put on Lyrica 5 years ago after my first back surgery (PLIF L3-5), which brought on a case of shingles (the chicken pox virus hibernates in your spinal column. My surgery aggravated it and I got a mild case of shingles). So anyway, it worked so well with the nerve pain, I've been on it ever since. Just recently, my dr. upped my dose from 75mg./3x's/day to 4x's/day. I've never had any problem with it.
  • I was on Lyrica for about 12 months and it really affected my mind! I was completely forgetful, confused and a bit depressed taking them.Once I came off them I started to feel a little bit normal
  • ive been on lyrica for six years now..after trying other nerve pain meds that offered no relief i chose lyrica because of how well it handled my sciatica pain. the pain was unbearable .. i guess for me it was worth dealing with the side effects. the ones i expirience are swelling..bloating like a frog, some blurred vision but only when im drinkin beer for a social gathering(very rare)..huge weight gain.(im a bottomless pit)i have to watch what i eat.. bare in mind, i take 200mg 3x daily. im on a mule kicken dose but didnt take any narcs with it. im now on something new that has offered incredible long lasting relief and will b working my dose down and hopefully see less side effects. good luck in your journey to find relief!
    In doing research on a new med i found this forum... Excited to learn more about my condition and share my expiriences with anyone willing to listen..haha
  • I was placed on lyrica before my first spinal surgery. It made me very forgetful and spacey, and I gained 20lbs. But it worked to reduce pain. After the surgery was botched, the pain returned and I had to get back onto the lyrica. The second surgery tried to fix the first one, but was unsuccessful. Then I had a dorsal column stimulator (DCS) put in my back on my spine and was able to reduce lyrica down to 100-300 mg per day. The combination of the DCS in daytime, and lyrica, hydrocodone, and Valium at night make sleep possible. I still have some really bad nights, but I can now work part time in the afternoons and evenings again. My mind is still not as clear on the lyrica as I'd like, but it's not nearly as bad as it was when I was taking 650mg/ day. Permanent spinal injuries truly suck, but Lyrica combined with DCS makes life tolerable. But you have to keep the Lyrica as low as you can to make life bearable or you won't be able to think straight. Unlike other pain meds, it still messes with your mind for days after you stop taking it. Also, if you are fortunate enough to lower or get off of Lyrica, do it very slowly. The withdrawal effects of rapidly stopping it are generally the opposite of the treatment effects. More pain, less sleep.
  • i noticed that i get very sedated since beginning lyrica at the lowest dose 3 days ago. just sitting there, my eyes will close. the same thing happened with gabapentin, too.

    guess i will keep trying, and just not drive right now. i certainly don't need the weight gain. we'll see....
  • Most of the sleepiness does wear off. Just takes a month or so to get used to the dosages. You really will have to force yourself to keep your body moving so the sleep does not WIN!
    I have not tried lyrica, but am taking gabapentin. I understand they are similar.
    But for pain sufferer's sleep is a wonderful thing! I just hate the sugar cravings! I guess that is where the weight gain
    comes in. I'm gonna have to try eating sweet carrots instead. Fills the crunchy sweet cravings
  • Great posts. Thanks for sharing. Will not take these!
advertisement
Sign In or Register to comment.